Amitriptyline and Perphenazine overdose; Triavil; Triptazine
Poisoning from an overdose of Etrafon, which is a tricyclic antidepressent and antipsychotic combination.
Note: This list may not be all inclusive.
- body as a whole o alteration of menstrual patterns o convulsions o unpleasant taste o fever o hypothermia (body temperature is lower than normal) o inability to completely empty the bladder o incoordination o muscle rigidity o muscle spasms o excessive salivation o shock o stiff muscles in neck, face, or back o tremor o incoordination o urinary hesitancy o weakness
- respiratory o breathing slowed and labored
- eyes, ears, nose, and throat o blurred vision o nasal congestion
- skin o itchy skin o rash
- gastrointestinal o constipation o loss of appetite o nausea and/or vomiting
- heart and blood vessels o irregular heartbeat o heartbeat- rapid o low blood pressure (severe)
- nervous system o agitation o coma o disorientation o drowsiness o restlessness o stupor
Before Calling Emergency
Determine the following information:
- the patient’s age, weight, and condition
- the name of the product (ingredients and strengths if known)
- the time it was swallowed
- the amount swallowed
- if the medication was prescribed for the patient
Poison Control, or a local emergency number
They will instruct you if it is necessary to take the patient to the hospital. See Poison Control centers for telephone numbers and addresses. Take the container with you to the emergency room.
What to expect at the emergency room
Some or all of the following procedures may be performed:
- Induce emesis.
- Administer activated charcoal.
- Administer a laxative.
- Use gastric lavage.
- Monitor vital signs (temperature, pulse, rate of breathing, blood pressure).
- Maintain the patient’s airway.
- Replace fluid if appropriate.
- Treat the symptoms.
The amount swallowed and the time before appropriate therapy is initiated usually determine the final outcome. Patients have died as late as 72 hours after an overdose ingestion. The sooner therapy is applied, the greater the chance of a positive outcome. Recovery depends on the nature of the damage done by the overdose. Survival past 2 weeks is usually a good sign.
by Amalia K. Gagarina, M.S., R.D.
All ArmMed Media material is provided for information only and is neither advice nor a substitute for proper medical care. Consult a qualified healthcare professional who understands your particular history for individual concerns.